Alert archive / Louisiana / Flash Flood Warnings in 2018
Flash Flood Warning 16, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Dec 27, 2018, 3:48 PM CST for 4 counties in Mississippi; 5 parishes in Louisiana. It was in force for 10 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 27, 2018, 3:48 PM CST (21:48 UTC)
- Expired
- Dec 28, 2018, 1:26 AM CST
- In force
- 10 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Livingston Parish, LA, Saint Helena Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 27, 6:15 PM CST | FLASH FLOOD | Franklinton, LA | A FEW ROADS BEGINNING TO FLOOD IN WASHINGTON PARISH. |
| Dec 27, 7:00 PM CST | FLASH FLOOD | 7 Ese Dexter, MS | HIGHWAY 48 CLOSED IN WALTHALL COUNTY EAST OF DEXTER.ONE HIGH WATER RESCUE ALONG HIGHWAY 48. |
| Dec 27, 9:58 PM CST | FLASH FLOOD | 8 Ese Dexter, MS | OLD SANDY HOOK RD AND WATER TANK RD CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 147 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 651 m²/s²
- 0-3 km storm-relative helicity
- 836 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
363
WGUS54 KLIX 272148
FFWLIX
LAC063-091-103-105-117-MSC005-109-113-147-272345-
/O.NEW.KLIX.FF.W.0016.181227T2148Z-181227T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
348 PM CST THU DEC 27 2018
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
St. Helena Parish in southeastern Louisiana...
Northwestern St. Tammany Parish in southeastern Louisiana...
Northeastern Livingston Parish in southeastern Louisiana...
Tangipahoa Parish in southeastern Louisiana...
Washington Parish in southeastern Louisiana...
Walthall County in southern Mississippi...
Pike County in southern Mississippi...
Southeastern Amite County in southern Mississippi...
Northwestern Pearl River County in southern Mississippi...
* Until 545 PM CST.
* At 347 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Radar estimates rainfall rates of 1 to 2
inches per hour. Flash flooding is likely ongoing.
* Some locations that will experience flooding include...
Hammond, Mccomb, Bogalusa, Franklinton, Greensburg, Amite,
Ponchatoula, Amite City, Magnolia, Kentwood, Livingston,
Independence, Tylertown, Varnado, Roseland, Albany, Folsom,
Springfield, Osyka and Montpelier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3133 9004 3118 9003 3117 9000 3113 9000
3113 8994 3107 8992 3107 8984 3100 8983
3100 8965 3063 8998 3030 9079 3046 9081
3073 9071 3073 9084 3135 9039 3135 9011
$$4 follow-up statements
413
WGUS54 KLIX 272311
FFWLIX
LAC063-091-103-105-117-MSC005-109-113-147-280245-
/O.EXT.KLIX.FF.W.0016.000000T0000Z-181228T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
511 PM CST THU DEC 27 2018
The National Weather Service in New Orleans has extended the
* Flash Flood Warning for...
St. Helena Parish in southeastern Louisiana...
Northwestern St. Tammany Parish in southeastern Louisiana...
Northeastern Livingston Parish in southeastern Louisiana...
Tangipahoa Parish in southeastern Louisiana...
Washington Parish in southeastern Louisiana...
Walthall County in southern Mississippi...
Pike County in southern Mississippi...
Southeastern Amite County in southern Mississippi...
Northwestern Pearl River County in southern Mississippi...
* Until 845 PM CST.
* At 510 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 2 to 6 inches of rain have
fallen already. Flash flooding is already occurring or imminent.
* Some locations that will experience flooding include...
Hammond, Mccomb, Bogalusa, Franklinton, Greensburg, Amite,
Ponchatoula, Amite City, Magnolia, Kentwood, Livingston,
Independence, Tylertown, Varnado, Roseland, Albany, Folsom,
Springfield, Osyka and Montpelier.
Additional rainfall amounts of 2 to 4 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3133 9004 3118 9003 3117 9000 3113 9000
3113 8994 3107 8992 3107 8984 3100 8983
3100 8965 3063 8998 3030 9079 3046 9081
3073 9071 3073 9084 3135 9039 3135 9011
$$
CAB667
WGUS54 KLIX 280214
FFWLIX
LAC063-091-103-105-117-MSC005-109-113-147-280845-
/O.EXT.KLIX.FF.W.0016.000000T0000Z-181228T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
814 PM CST THU DEC 27 2018
The National Weather Service in New Orleans has extended the
* Flash Flood Warning for...
St. Helena Parish in southeastern Louisiana...
Northwestern St. Tammany Parish in southeastern Louisiana...
Northeastern Livingston Parish in southeastern Louisiana...
Tangipahoa Parish in southeastern Louisiana...
Washington Parish in southeastern Louisiana...
Walthall County in southern Mississippi...
Pike County in southern Mississippi...
Southeastern Amite County in southern Mississippi...
Northwestern Pearl River County in southern Mississippi...
* Until 245 AM CST Friday.
* At 813 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 3 to as much as 10 inches of
rain have fallen. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Hammond, Mccomb, Bogalusa, Franklinton, Greensburg, Amite,
Ponchatoula, Amite City, Magnolia, Kentwood, Livingston,
Independence, Tylertown, Varnado, Roseland, Albany, Folsom,
Springfield, Osyka and Montpelier.
Additional rainfall amounts of 2 to 4 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3133 9004 3118 9003 3117 9000 3113 9000
3113 8994 3107 8992 3107 8984 3100 8983
3100 8965 3063 8998 3030 9079 3046 9081
3073 9071 3073 9084 3135 9039 3135 9011
$$131
WGUS74 KLIX 280301
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
901 PM CST THU DEC 27 2018
LAC091-MSC005-113-280309-
/O.CAN.KLIX.FF.W.0016.000000T0000Z-181228T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Helena LA-Pike MS-Amite MS-
901 PM CST THU DEC 27 2018
...THE FLASH FLOOD WARNING FOR ST. HELENA PARISH...PIKE AND
SOUTHEASTERN AMITE COUNTIES IS CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3133 9004 3118 9003 3117 9000 3113 9000
3113 8994 3107 8992 3107 8984 3100 8983
3100 8965 3063 8998 3030 9079 3046 9081
3065 9057 3100 9030 3100 9026 3105 9026
$$
LAC063-103-105-117-MSC109-147-280845-
/O.CON.KLIX.FF.W.0016.000000T0000Z-181228T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Tammany LA-Livingston LA-Tangipahoa LA-Washington LA-Walthall MS-
Pearl River MS-
901 PM CST THU DEC 27 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CST FOR
NORTHWESTERN ST. TAMMANY...CENTRAL LIVINGSTON...CENTRAL TANGIPAHOA
AND WASHINGTON PARISHES...WALTHALL AND NORTHWESTERN PEARL RIVER
COUNTIES...
At 859 PM CST, emergency management reported flash flooding in east
of Dexter closing portions of highway 48. 4 to as much as 10 inches
of rain have fallen. Flash flooding is already occurring.
Some locations that will experience flooding include...
Hammond, Bogalusa, Franklinton, Ponchatoula, Amite City, Livingston,
Independence, Tylertown, Varnado, Albany, Folsom, Springfield, Enon,
Mount Herman, Wilmer, Natalbany, Robert, Salem, Dexter and Tickfaw.
Additional rainfall amounts of 2 to 3 inches with locally higher
amounts are possible in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3133 9004 3118 9003 3117 9000 3113 9000
3113 8994 3107 8992 3107 8984 3100 8983
3100 8965 3063 8998 3030 9079 3046 9081
3065 9057 3100 9030 3100 9026 3105 9026
$$
CAB941
WGUS74 KLIX 280726
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
126 AM CST FRI DEC 28 2018
LAC063-103-105-117-MSC109-147-280734-
/O.CAN.KLIX.FF.W.0016.000000T0000Z-181228T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Tammany LA-Livingston LA-Tangipahoa LA-Washington LA-Walthall MS-
Pearl River MS-
126 AM CST FRI DEC 28 2018
...THE FLASH FLOOD WARNING FOR NORTHWESTERN ST. TAMMANY...CENTRAL
LIVINGSTON...CENTRAL TANGIPAHOA AND WASHINGTON PARISHES...WALTHALL
AND NORTHWESTERN PEARL RIVER COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures. Also,
refer to any river flood statements that may be issued in the area.
LAT...LON 3133 9004 3118 9003 3117 9000 3113 9000
3113 8994 3107 8992 3107 8984 3100 8983
3100 8965 3063 8998 3030 9079 3046 9081
3065 9057 3100 9030 3100 9026 3105 9026
$$
24/RRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 27, 11:03 AM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Dec 27, 11:03 AM CST, 4 hours 45 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service New Orleans LA
1103 AM CST Thu Dec 27 2018
.UPDATE...
Updated for tornado watch 448 which is valid through 6 pm, and to
time out the arrival of mention of severe thunderstorms in the
weather grids and public forecast. Main severe risk at this time
appears to be with the squall line and any bowing features with
rear inflow notches, but cannot eventually rule out a few severe
individual supercells ahead of the main line. Damaging winds and a
tornado or two are the main threats along with very heavy rainfall
and possible flash flooding. Severe thunderstorm risk is expected
be over the greater Baton Rouge area generally between 11 am and
2 pm, and in areas closer to Lake Pontchartrain/New Orleans and
the eastern portion of the tornado watch between 3 and 6 pm.
Also, it was rather windy with many stations reporting sustained
winds up as high as 25 mph with gusts above 30 mph, so issued a
Wind Advisory valid through 4 pm when the winds should ease a bit
going into the evening.
Note, an 18z special sounding at LIX is being conducted to support
severe weather operations. 22/TD
&&
.AVIATION...
For the 18z TAFS and expected amendments, fairly widespread IFR
to low MVFR conditions will prevail through Friday morning with a
greater hazard and lower conditions expected when strong to
severe TSRA move through the terminals. At this time, am
anticipating the main squall line of +TSRA with periodic/brief
LIFR to very low IFR with potential convective gusts over 35 knots
to impact KBTR between 18-1930z, KHDC 20-22z, and KASD-KMSY/KNEW-
KHUM 21-23z, and KGPT 23-24z. 22/TD
&&
.MARINE...
Several observation stations offshore indicated gusts over 35
knots, so the mid morning Coastal Waters Forecast issued a Gale
Warning for the coastal waters and Breton Sound through 3 pm
today.
&&
.PREV DISCUSSION... /issued 816 AM CST Thu Dec 27 2018/
SOUNDING DISCUSSION...
This morning's balloon launch was successful, and there were no
issues. Looking at the sounding, the overall atmospheric profile
is moist. There is a temperature inversion at the lower levels of
the atmosphere. The CAPE in the mixed layer is lower than average
for this time of year (67 J/kg), and the CIN is higher than
average for this time of year (-293 J/kg). This combination
indicates a lack of instability in the atmosphere this morning.
The vertical wind profile is varied with height. At the surface
and low levels, the wind is southerly. At the middle and upper
levels of the atmosphere, the winds are strong (90 knots) and
westerly. This turning of the winds with height indicates the
presence of shear in the atmosphere this morning. MSW
PREV DISCUSSION... /issued 355 AM CST Thu Dec 27 2018/
SHORT TERM...
First batch of rain is mostly through the CWA with just some
lingering showers over the coastal Mississippi counties. Winds are
fairly brisk and gusty as some gusts above 40 mph were measured,
leading to a few power outages. With sustained winds nearing 30 mph
in a few areas, a wind advisory will be issued for a few hours this
morning. In addition, lowering pressures and higher winds will cause
some coastal flood issues along the Mississippi Gulf Coast this
morning.
A break in the action is expected for the next few hours before rain
begins to develop again by late morning, ahead of the line moving in
from the west. With plenty of moisture in place, heavy rainfall
remains a concern today. The northern part of the CWA is now in a
moderate risk of excessive rainfall with the rest of the area
remaining in a slight risk. A flash flood watch remains in effect
for the entire forecast area through early Friday morning. Rainfall
amounts of 2-4 inches are now expected area wide with isolated
higher amounts possible. A few areas of 5 inch plus rainfall cannot
be ruled out at this time.
In addition to the heavy rainfall threat, some of the storms could
become severe with the main threat being strong winds and an
isolated tornado.
Rain chances remain high early Friday before tapering off some on
Friday evening and into Friday night.
LONG TERM...
The big concern continues to be the larger scale pattern through the
weekend as the frontal boundary will likely remain stalled out near
the central Gulf coast. Convective bursts of showers and at times
bands of thunderstorms with downpours are likely to occur over the
weekend and possibly exasperate any flooding and hydrological
issues. The flash flood watch may need to be extended into the
weekend depending on the amount of rain the area gets out of this
first system and the progression of front. Temperatures will
remain above normal to the southeast of the meandering frontal
boundary, but turning cooler behind the front by early next week.
AVIATION...
Most locations will remain generally MVFR today with some lowering
of cloud bases into IFR levels at times during heavy rainfall.
Thunderstorms expected to increase in coverage as frontal boundary
moves into area around 18Z in the western terminals, through
about 28/06Z in the eastern terminals. LLWS at this time should
abate around 11-12Z from west to east as wake low feature departs
the region.
24/RR
MARINE...
Rather strong winds being enhanced by wake depression low pressure
divot moving eastward through the metro New Orleans area this
morning. This feature will be along the MS coast by daybreak with
tides responding both pressure differential and onshore wind.
Synoptic scale pressure gradient to maintain strong onshore winds
this morning before relaxing a bit this afternoon as upper low
begins to lift into the Upper Mississippi Valley. This will cause
to frontal zone to elongate and become stationary along the coast
for lax winds Friday into Saturday. This may result in some sea
fog formation at times though ongoing intermittent rain may
disrupt fog developments. Onshore flow regime to linger through
Monday before a better surge advances into the gulf Monday night.
Small Craft Advisory conditions likely to return for much of
Tuesday.
24/RR
DECISION SUPPORT...
DSS code: Orange.
Deployed: None.
Activation: None.
Activities: Wind Advisory, Moderate Risk of Excessive Rainfall.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 70 54 66 50 / 100 90 20 20
BTR 72 57 67 52 / 100 80 20 20
ASD 70 62 69 55 / 100 100 60 20
MSY 72 61 67 57 / 100 100 60 20
GPT 66 64 68 56 / 90 100 70 30
PQL 69 66 70 58 / 90 100 80 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through late tonight for LAZ034>037-039-040-
046>050-056>072.
Wind Advisory until 3 PM CST this afternoon for LAZ034>037-039-
040-046>050-056>072.
GM...Small Craft Advisory from 3 PM this afternoon to 6 AM CST Friday
for GMZ538-550-552-555-570-572-575.
Gale Warning until 3 PM CST this afternoon for GMZ538-550-552-
555-570-572-575.
Small Craft Advisory until 6 AM CST Friday for GMZ530-532-534-
536-557-577.
MS...Flash Flood Watch through late tonight for MSZ068>071-077-
080>082.
Wind Advisory until 3 PM CST this afternoon for MSZ068>071-077-
080>082.
GM...Small Craft Advisory from 3 PM this afternoon to 6 AM CST Friday
for GMZ550-552-555-570-572-575.
Gale Warning until 3 PM CST this afternoon for GMZ550-552-555-
570-572-575.
Small Craft Advisory until 6 AM CST Friday for GMZ532-534-536-
557-577.
&&Hazardous weather outlook, Dec 27, 6:31 AM CST, 9 hours 17 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 631 AM CST Thu Dec 27 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-280045- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 631 AM CST Thu Dec 27 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect through tonight. There is a Slight to Moderate risk of excessive rainfall through tonight. There is a Marginal to Slight risk of severe thunderstorms this afternoon and tonight along and ahead of a squall line and cold front. A Wind Advisory is in effect this morning for the Mississippi coastal counties. A Coastal Flood Advisory is in effect through mid-morning for the Mississippi coast. Small Craft Advisories are in effect through tonight for the coastal waters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The Flash Flood Watch may be extended beyond Friday morning after further assessment of the stationary front and resultant rainfall can be made. Small Craft Advisory will remain in effect until mid-morning Friday. Small Craft Advisory conditions may occur again next Tuesday. Thunderstorms are possible next Monday night into Tuesday morning along and ahead of a strong cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon through tonight for severe thunderstorm and heavy rain potential. Report any observed severe weather damage or flooding promptly to the NWS office in Slidell, Louisiana. 24/RR
In the hours before
Special weather statement, Dec 27, 11:29 AM CST, 4 hours 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1129 AM CST THU DEC 27 2018
LAZ034>037-046>048-MSZ068-069-271815-
Iberville LA-St. Helena LA-East Feliciana LA-Pointe Coupee LA-
West Baton Rouge LA-West Feliciana LA-East Baton Rouge LA-
Wilkinson MS-Amite MS-
1129 AM CST THU DEC 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST FELICIANA...WEST BATON
ROUGE...NORTHWESTERN ST. HELENA...POINTE COUPEE...EAST FELICIANA...
NORTHWESTERN IBERVILLE AND EAST BATON ROUGE PARISHES...WILKINSON AND
AMITE COUNTIES UNTIL 1215 PM CST...
At 1129 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Gloster to near Atchafalaya National
Wildlife Refuge. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Baton Rouge, Zachary, Baker, Plaquemine, Port Allen, New Roads,
Jackson, St. Francisville, Clinton, Liberty, Addis, Brusly,
Centreville, Livonia, Maringouin, Woodville, Slaughter, Gloster,
Fordoche and Rosedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 600 PM CST for southeastern
Louisiana...and southern Mississippi.
LAT...LON 3132 9112 3135 9102 3135 9055 3116 9055
3030 9122 3037 9165 3038 9163 3045 9164
3050 9175 3071 9173 3086 9182 3104 9169
3104 9165 3097 9166 3104 9156 3113 9163
3124 9154 3124 9148 3132 9146 3137 9123
TIME...MOT...LOC 1729Z 272DEG 26KT 3115 9106 3044 9164Local storm report, Dec 27, 3:04 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
304 PM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM NON-TSTM WND DMG NE PONCHATOULA 30.44N 90.44W
12/26/2018 TANGIPAHOA LA EMERGENCY MNGR
*** 1 FATAL *** A LARGE TREE WAS BLOWN DOWN BY
NON-THUNDERSTORM WINDS AND FELL ON A CAMPER AND AN
OCCUPANT INSIDE. THE OCCUPANT WAS PRONOUNCED DEAD AT THE
SCENE.
&&
LIXLocal storm report, Dec 27, 3:08 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
308 PM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD ZACHARY 30.66N 91.15W
12/27/2018 EAST BATON ROUGE LA BROADCAST MEDIA
MULTIPLE ROADS FLOODED IN ZACHARY. REPORT RELAYED VIA
SOCIAL MEDIA AND CHAT.
0300 PM FLASH FLOOD BATON ROUGE 30.45N 91.13W
12/27/2018 EAST BATON ROUGE LA BROADCAST MEDIA
PORTIONS OF I-110 AROUND THE GOVERNORS MANSION ARE BEING
CLOSED DUE TO HIGH WATER. RELAYED VIA SOCIAL MEDIA AND
CHAT.
&&
LIXThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 7:05 PM CST | Special Weather Statement | LIX | Pike, Walthall | 55 min |
| Dec 26, 8:06 PM CST | Special Weather Statement | LIX | Pike, Walthall | 69 min |
| Dec 27, 3:12 AM CST | Wind Advisory | LIX | Pearl River | 4 hr |
| Dec 27, 3:18 AM CST | Coastal Flood Advisory | LIX | 5 hr | |
| Dec 27, 10:20 AM CST | Wind Advisory | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 6 hr |
| Dec 27, 10:47 AM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 43 min |
| Dec 27, 10:52 AM CST | River Flood Warning | LIX | Hancock, Pearl River | 33 days |
| Dec 27, 10:52 AM CST | River Flood Warning | LIX | Hancock, Pearl River | 33 days |
| Dec 27, 10:52 AM CST | River Flood Warning | LIX | Pearl River | 4 days |
| Dec 27, 10:53 AM CST | River Flood Warning | LIX | Harrison | 23 hr |
| Dec 27, 10:53 AM CST | River Flood Warning | LIX | Harrison | 38 hr |
| Dec 27, 11:29 AM CST | Special Weather Statement | LIX | Amite, Wilkinson | 46 min |
| Dec 27, 12:53 PM CST | Tornado Warning | LIX | Amite, Pike | 37 min |
| Dec 27, 2:56 PM CST | Areal Flood Advisory | LIX | Walthall | 3 hr |
| Dec 27, 9:33 AM CST | Gale Warning | LIX | 5 hr | |
| Dec 27, 9:33 AM CST | Small Craft Advisory | LIX | 13 hr | |
| Dec 27, 10:48 AM CST | River Flood Warning | LIX | East Baton Rouge | 41 hr |
| Dec 27, 10:50 AM CST | River Flood Warning | LIX | Tangipahoa | 5 days |
| Dec 27, 10:51 AM CST | River Flood Warning | LIX | Saint Tammany | 4 days |
| Dec 27, 10:52 AM CST | River Flood Warning | LIX | Saint Tammany | 45 hr |
| Dec 27, 10:52 AM CST | River Flood Warning | LIX | Saint Tammany | 60 hr |
| Dec 27, 11:36 AM CST | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee, West Feliciana | 24 min |
| Dec 27, 11:50 AM CST | Tornado Warning | LIX | Pointe Coupee, West Feliciana | 8 min |
| Dec 27, 2:00 PM CST | Areal Flood Advisory | LIX | East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena, West Baton Rouge | 3 hr |
| Dec 27, 2:46 PM CST | Flash Flood Warning | LIX | East Baton Rouge, Iberville, Livingston, Saint Helena, West Baton Rouge | 5 hr |
Nearby
Flash Flood Warnings in Louisiana, 2018Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.